Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Formal $ 3$-deformations of $ 2$-polyhedra


Author: Perrin Wright
Journal: Proc. Amer. Math. Soc. 37 (1973), 305-308
MSC: Primary 57C10; Secondary 57A10
DOI: https://doi.org/10.1090/S0002-9939-1973-0331397-2
MathSciNet review: 0331397
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A formal deformation of one polyhedron to another is a finite sequence of expansions and collapses, beginning with one polyhedron and ending with the other. If a formal deformation exists between two 2-dimensional polyhedra, it is possible to choose a deformation through polyhedra of dimension at most four. It is desired to reduce this number to three. We give a partial result in that direction.


References [Enhancements On Off] (What's this?)

  • [1] J. J. Andrews and M. L. Curtis, Free groups and handlebodies, Proc. Amer. Math. Soc. 16 (1965), 192-195. MR 30 #3454. MR 0173241 (30:3454)
  • [2] B. G. Casler, An imbedding theorem for connected 3-manifolds with boundary, Proc. Amer. Math. Soc. 16 (1965), 559-566. MR 31 #2730. MR 0178473 (31:2730)
  • [3] H. Ikeda, Acyclic fake surfaces, Topology 10 (1971), 9-36. MR 0326735 (48:5078)
  • [4] C. Kuratowski, Sur le problème des courbes gauches en topologie, Fund. Math. 15 (1930), 271-283.
  • [5] C. T. C. Wall, Formal deformations, Proc. London Math. Soc. (3) 16 (1966), 342-352. MR 33 #1851. MR 0193635 (33:1851)
  • [6] J. H. C. Whitehead, Simplicial spaces, nuclei, and m-groups, Proc. London Math. Soc. 45 (1939). 243-327.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57C10, 57A10

Retrieve articles in all journals with MSC: 57C10, 57A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0331397-2
Keywords: Expansions, collapses, formal deformations, closed fake surfaces, manifolds
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society